Journals / Journal of Emergency Medicine Case Reports / 2026 / Cilt: 13 Sayı: 4

Kounis Syndrome That Recurs in A Short Time Period: A Case Report

İlker Akbaş(KAHRAMANMARAŞ SÜTÇÜ İMAM ÜNİVERSİTESİ, TIP FAKÜLTESİ)0000-0001-6676-6517
Abdullah Osman Kocak(ATATURK UNIVERSITY, SCHOOL OF MEDICINE)0000-0002-1678-4474
Sinem Doğruyol(Haydarpasa Numune Training and Research Hospital, Istanbul, Turkey)0000-0002-6949-7233
Pages
107–110
Publication Date
2023-12-27
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Quickly recurring KS was due to accidental reuse of the same agent may be more severe than the first occurrence.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:This case report is unique for the occurrence of a quickly recurring Kounis Syndrome (KS) due to re-exposure to the same agent.
📊
Key Findings & Data:A 40-year-old male was brought to our ED with a diagnosis of non-ST-segment elevation myocardial infarction.
💡
Conclusion & Impact:Quickly recurring KS was due to accidental reuse of the same agent may be more severe than the first occurrence.
🔬Design:Olgu Sunumu
📍Scope:Comprehensive Sample
⚙️Variables:Kounis syndrome · acute coronary syndrome · allergic infarction

Abstract

This case report is unique for the occurrence of a quickly recurring Kounis Syndrome (KS) due to re-exposure to the same agent. A 40-year-old male was brought to our ED with a diagnosis of non-ST-segment elevation myocardial infarction. He stated that he had taken one dose of amoxicillin-clavulanate 1,000 mg at 03.00 AM. After taking the drug, chest pain and vomiting began. ECG which was taken at the the rural hospital, revealed a normal sinus rhythm with no ischemic changes. The value of cardiac troponin I 0.34 ng/ml in the rural hospital. The patient was consultated to the cardiology clinic with a pre-diagnosis of KS. Percutaneous coronary intervention showed that coronary arteries were normal and no plaque formation was found. The patient, who was diagnosed with type I KS, left the hospital at his own request at 14:12 PM. The patient presented to our ED again at 22:30 PM with chest pain and shortness of breath after accidentally using the same allergenic drug ~eight hours after leaving our hospital. ECG showed > 0.5 cm ST-segment elevation in leads DII, DIII, and aVF. Quickly recurring KS was due to accidental reuse of the same agent may be more severe than the first occurrence.

🔖

Cite This Article

Akbaş, İ., Kocak, A. O., Doğruyol, S. (2023). Kounis Syndrome That Recurs in A Short Time Period: A Case Report. Journal of Emergency Medicine Case Reports, Cilt: 13 Sayı: 4, 107–110. https://doi.org/10.33706/jemcr.1126723

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (15)

  1. Kounis NG, Zavras GM. Histamine-induced coronary artery spasm: the concept of allergic angina. Br J Clin Pract. 1991;45(2):121-8.
  2. Akoz A, Bayramoglu A, Uzkeser M, Kantarci M, Aksakal E, Emet M. Two questions for Kounis syndrome: can we use magnetic resonance imaging in the diagnosis and does ST elevation correlates with troponin levels? Am J Emerg Med. 2012;30(9):2086 e5-7.
  3. Katsanou K, Karagiannidis I, Oikonomou G, Kounis NG. Kounis syndrome: Report of 3 cases. Int J Cardiol. 2015;197:222-3.
  4. Tanaka H, Urushima M, Hirano S, Takenaga M. An Acute Adverse Reaction with ST Elevation Induced by Magnetic Resonance Contrast Media: Kounis Syndrome. Intern Med. 2019;58(2):243-5.
  5. Celiker M, Tuncer M, Sekeralmaz A. A Case with Repeated Recurrent Acute Coronary Syndrome due to Pseudoephedrine Use: Kounis Syndrome. Case Rep Med. 2014;2014:742905.
  6. Barbarroja-Escudero J, Sanchez-Gonzalez MJ, Antolin-Amerigo D, Rodriguez-Rodriguez M, Salinas P, Fernandez-Ortiz A, et al. Kounis syndrome induced by cefditoren pivoxil. Int J Cardiol. 2016;207:112-4.
  7. Gunaydin ZY, Bektas O, Akgedik R, Kaya A, Acar T. Recurrent Kounis syndrome. How should be the long-term treatment of Kounis syndrome? Int J Cardiol. 2014;177(3):1042-3.
  8. Patane S, Marte F, Curro A, Cimino C. Recurrent acute myocardial infarction and Kounis syndrome. Int J Cardiol. 2010;142(2):e20-2.
  9. Kounis NG, Tsigkas GG, Almpanis G, Kouni SN, Kounis GN, Mazarakis A. Suspected recurrent anaphylaxis in different forms during general anesthesia: implications for Kounis syndrome. J Anesth. 2011;25(5):790-1.
  10. Imanishi H, Kitamura A, Maruyama K, Ariyama J, Nakagawa H, Nishibe S, et al. Suspected recurrent anaphylaxis in different forms during general anesthesia. J Anesth. 2010;24(1):143-5.
  11. Tok D, Ozcan F, Senturk B, Golbasi Z. [A case of acute coronary syndrome following the use of parenteral penicillin: Kounis syndrome]. Turk Kardiyol Dern Ars. 2012;40(7):615-9.
  12. Ferreira RM, Villela PB, Almeida JCG, Sampaio PPN, Albuquerque FN, Pinheiro FMC, et al. Allergic recurrent coronary stent thrombosis: A mini-review of Kounis syndrome. Cardiovasc Revasc Med. 2018;19(7 Pt B):890-5.
  13. Fassio F, Losappio L, Antolin-Amerigo D, Peveri S, Pala G, Preziosi D, et al. Kounis syndrome: A concise review with focus on management. Eur J Intern Med. 2016;30:7-10.
  14. Eyupoglu G, Tatli M, Bilmez KD, Guneysel O. Anaphylaxis and Kounis syndrome after using amoxicillin and clavulanic acid. J Int J Case Rep Images. 2015;6(4):207-10.
  15. Kounis NG. Coronary hypersensitivity disorder: the Kounis syndrome. Clin Ther. 2013;35(5):563-71.